Iowa, 2011

Winter Storm and Winter Weather in Iowa, February 1 to 2, 2011

February 1 to 2, 2011 · NWS ARX · 4 events in 4 counties and zones

A strong low pressure system tracked across the Central Plains States and the Great Lakes region on February 1st and into the morning hours of the 2nd. This spread heavy snow across portions of northeast Iowa.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A strong low pressure system tracked across the Central Plains States and the Great Lakes region on February 1st and into the morning hours of the 2nd. This spread heavy snow across portions of northeast Iowa. In addition, sustained wind speeds of 15 to 25 miles per hour with gusts up to 35 miles per hour caused considerable blowing and drifting snow in open areas. Numerous roads became impassable with several accidents (16 in Clayton County) and vehicles stuck in the road or ditches (35 in Fayette County). Two stranded motorists had to be rescued in Fayette County and many schools were closed. Some of the higher reported snowfall amounts were 12 inches near St. Olaf (Clayton County), 8.5 inches at Guttenberg (Clayton County), 8 inches at Edgewood (Clayton County) and 7 inches at Oelwein (Fayette County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 1, 2:45 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 1, 2:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CST TUE FEB 1 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

MAJOR WINTER STORM TO GIVE GLANCING BLOW TO THE LOCAL FORECAST
AREA...SIGNIFICANT SNOWS ACROSS THE FAR SOUTH. WINDS COULD LEAD TO
BLOWING/DRIFTING SNOW CONCERNS.

THE WELL FORECAST MAJOR WINTER STORM CONTINUES ON TRACK...AND THE
01.12Z MODEL RUNS ARE IN BETTER AGREEMENT WITH THE NORTHERN FRINGE
OF THE SNOW SHIELD...WHICH HAS BEEN A CONCERN FOR THE LOCAL FORECAST
AREA. AS RECENTLY AS YESTERDAY...THE HIGH REZ MODELS SUGGESTED
KEEPING THE SNOW SOUTH...WHILE THE ECMWF WOULD PUT UPWARDS OF A FOOT
OVER PARTS OF CLAYTON AND GRANT COUNTIES. WITH BETTER AGREEMENT
TODAY...CONFIDENCE IS HIGHER IN AMOUNTS AND WHERE IT WILL FALL.

LATEST STORM TRACK VIA THE NAM/GFS/EC/SREF ALL FAVOR BRINGING THE
SFC LOW OVER FAR SOUTHERN IND BY 06Z WED...QUICKLY NORTHEAST OVER
NORTHERN OHIO BY 12Z WED. GOOD CONSENSUS...AS A RESULT...WITH THE
NORTHERN EXTENT OF THE ACCUMULATING SNOW REACHING //ROUGHLY// AN
AUSTIN MN TO BLACK RIVER FALLS WI LINE. THE STRONGEST AND DEEPEST
DYNAMICS SWEEP ACROSS MO/IA/ILL/SOUTHEAST WI VIA QG
CONVERGENCE...LOW LEVEL THERMODYNAMICS...AND A COUPLED UPPER LEVEL
JET. STRONG SLOPING FRONTOGENETIC LIFT CLIMBS NORTHWARD INTO
NORTHEAST IA/SOUTHWEST WI. VERY STRONG STORM. DENDRITIC ZONE GROWTH
REGION REMAINS VERY DEEP //UPWARDS OF 14 KFT // OVER NORTHEAST
IA/SOUTHWEST WI WHILE COBB OUTPUT SUGGESTS SNOW RATIOS OVER THESE
AREAS OF 18/20 TO 1. THIS SEEMS VERY REASONABLE...AS DO 1 TO 2 INCH
PER HOUR RATES AT TIMES. THERE SHOULD BE A FAIRLY SHARP AND QUICK
CUTOFF FROM THE HEAVIER SNOWS AS YOU MOVE NORTH ACROSS THE FORECAST
AREA. ACCUMULATIONS APPROACHING A FOOT STILL LOOK ON TRACK FOR
EXTREME SOUTHERN GRANT COUNTY...FALLING OFF TO CLOSER TO 3 INCHES
FROM A CHARLES CITY IA TO VIROQUA WI LINE. THE BULK OF THE
ACCUMULATIONS WILL FALL TONIGHT.

WINDS WILL ALSO CREATE HAZARDS FOR THE REGION. BLIZZARD CONDITIONS
ARE VERY PROBABLE FOR PARTS OF IA/IL/SOUTHEAST WI...AND CAN/T RULE
OUT NEAR BLIZZARD CONDITIONS WITH PERIODS OF WHITE-OUT CONDITIONS
ACROSS FAR SOUTHERN PARTS OF THE LOCAL FORECAST AREA. BETTER CHANCES
WHERE THE SNOW WILL BE HEAVIER...NORTHEAST IA/SOUTHWEST WI. WINDS
WILL BE STRONG AND GUSTY TONIGHT ALL ACROSS THE FORECAST AREA...AND
BLOWING/DRIFTING SNOW WILL BE AN ISSUE ACROSS THE OPEN AND
UNSHELTERED AREAS ALONG RIDGE-TOP LOCATIONS.

THIS STORM WILL HAVE SIGNIFICANT TRAVEL IMPACTS...ESPECIALLY ACROSS
THE SOUTH. ROAD CLOSURES ARE LIKELY FOR PORTIONS OF NORTHEAST
IA/SOUTHWEST WI...AND TRAVEL COULD BECOME IMPOSSIBLE LATE TONIGHT.

WILL CONTINUE THE CURRENT ADVISORIES AND WARNINGS.

.LONG TERM...SATURDAY THROUGH TUESDAY

NORTHWEST FLOW WILL BRING VARIOUS SHORTWAVE TROUGHS ACROSS THE
REGION FOR THE WEEKEND INTO EARLY NEXT WEEK. AS ALWAYS...FLOW OF
THIS TYPE LENDS ITSELF TO DISCREPANCIES ON TIMING/POSITIONING OF
THE SHORTWAVES IN THE MODELS. THE GFS AND ECMWF DO FAVOR BRINGING A
SYSTEM ACROSS THE REGION FRI NIGHT/SAT...WITH SOME LIGHT SNOW
CHANCES. MESSIER AFTER THAT...WITHOUT MUCH AGREEMENT...ALTHOUGH
THE CURRENT TRENDS DON/T PAINT ANY SIGNIFICANT SNOWS FOR THE
FORECAST AREA. WILL STAY THE COURSE AND LEAN ON THE CONSENSUS MODEL
SOLUTION FOR THE DETAILS.

&&

.AVIATION...TONIGHT AND WEDNESDAY

THE COMPUTER MODELS CONTINUE TO SHOW THAT A SIGNIFICANT WINTER STORM
WILL MOVE NORTHEAST FROM THE BOOT HEEL OF MISSOURI EARLY THIS
EVENING TO CLEVELAND OHIO BY SUNRISE WEDNESDAY. WITH THIS
TRACK...THE BULK OF THE SNOWFALL WILL REMAIN TO THE SOUTH OF THE TAF
SITES. HOWEVER THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS
SYSTEM WILL RESULT IN NORTH WINDS GUSTING TO 20 TO 30 KNOTS AT THE
TAF SITES TONIGHT. WITH THE FRESH FALLEN SNOW SOME BLOWING SNOW IS
POSSIBLE...ESPECIALLY AT KRST WHERE SOME 3-5SM VISIBILITIES WILL BE
POSSIBLE.

MVFR CEILINGS WILL MOVE INTO THE TAF SITES BETWEEN 02.00Z AND
02.03Z...AND THEN RAPIDLY IMPROVE BETWEEN 02.15Z AND 02.18Z AS DRIER
AIR MOVES INTO THE REGION.

&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR WIZ041-
     WIZ042-WIZ043-WIZ044-WIZ053.

     WINTER STORM WARNING UNTIL NOON CST WEDNESDAY FOR WIZ054-WIZ055-
     WIZ061.

MN...WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR MNZ079-
     MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR IAZ008-
     IAZ009-IAZ010-IAZ018-IAZ019.

     WINTER STORM WARNING UNTIL NOON CST WEDNESDAY FOR IAZ011-IAZ029-
     IAZ030.

&&

SHORT/LONG TERM... RIECK
AVIATION.......... BOYNE
Hazardous weather outlook, Feb 1, 11:35 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1135 AM CST TUE FEB 1 2011

IAZ011-029-030-WIZ054-055-061-021200-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-
1135 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA AND SOUTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT THROUGH NOON WEDNESDAY.

SNOW WILL SPREAD INTO THE AREA THIS AFTERNOON AND IS EXPECTED TO
BECOME HEAVY AT TIMES. SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR ARE
POSSIBLE CAUSING NEARLY IMPOSSIBLE TRAVEL. IN ADDITION NORTH TO
NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 WILL PRODUCE
BLOWING AND DRIFTING SNOW AND NEAR WHITEOUT CONDITIONS IN THE OPEN
COUNTRY AND HIGHER TERRAIN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY SNOW WILL TAPER OFF AND END WEDNESDAY MORNING. WITH NORTHWEST
WINDS OF 15 TO 25 MPH AND LOCALLY HIGHER GUSTS...CONSIDERABLE
BLOWING AND DRIFTING OF THE SNOW WILL CONTINUE...WITH NEAR WHITEOUT
CONDITIONS STILL POSSIBLE IN THE OPEN AND HIGHER TERRAIN AREAS.
TOTAL SNOWFALL AMOUNTS FROM THIS STORM WILL BE 4 TO 12 INCHES...WITH
THE HIGHEST AMOUNTS NEAR THE ILLINOIS BORDER WHERE OVER A FOOT OF
NEW SNOW IS POSSIBLE.

IN ADDITION...WIND CHILL VALUES ARE EXPECTED TO DROP TO 15 TO 25
BELOW ZERO WEDNESDAY NIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SNOW REPORTS AND ROAD IMPACT INFORMATION OVER THE NEXT FEW DAYS
WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

COMMUNITIES IN FAR EASTERN IOWA AND SOUTHWEST WISCONSIN SHOULD
PREPARE FOR POSSIBLE ROAD CLOSURES. SNOWFALL RATES OR DRIFTING SNOW
COULD MAKE IT DIFFICULT FOR SNOW PLOWS TO KEEP UP TONIGHT AND EARLY
WEDNESDAY.

NO WEBINAR IS SCHEDULED. A WEBINAR WAS HELD AT 11 AM TUESDAY.

IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ041>044-053-021200-
ADAMS-CHICKASAW-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-VERNON-WABASHA-WINNESHIEK-
WINONA-
1135 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH NOON WEDNESDAY.

SNOW IS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT AS A LARGE STORM
SYSTEM TRACKS ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY. HOWEVER...
THE BULK OF THE SNOW WITH THIS SYSTEM WILL REMAIN SOUTH OF
THE AREA.

NEW SNOW AMOUNTS TONIGHT WILL RANGE FROM A TRACE NEAR AND NORTH OF
INTERSTATE 90...UP TO 3 OR 4 INCHES CLOSER TO THE NEW HAMPTON AND
DECORAH IOWA TO VIROQUA WISCONSIN AREAS. NORTH TO NORTHEAST WINDS OF
15 TO 25 MPH WITH GUSTS TO 30 ARE EXPECTED TO PRODUCE BLOWING AND
DRIFTING OF THIS NEW SNOW AND THE SNOW FROM MONDAY AND MONDAY NIGHT.

WIND CHILLS WEST OF THE MISSISSIPPI RIVER WILL DROP TO 20 BELOW TO
30 BELOW ZERO LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BLOWING AND DRIFTING OF THE SNOW AND WIND CHILLS OF 10 BELOW TO
30 BELOW ZERO WILL CONTINUE WEDNESDAY MORNING. THE BLOWING AND
DRIFTING OF THE SNOW WILL CREATE TRAVEL PROBLEMS THROUGHOUT THE
MORNING...BUT CONDITIONS WILL IMPROVE FOR THE AFTERNOON.

IN ADDITION...WIND CHILL VALUES ARE EXPECTED TO DROP TO 15 TO 30
BELOW ZERO WEDNESDAY NIGHT AN THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SNOW REPORTS OVER THE NEXT FEW DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-021200-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
1135 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS WESTERN AND NORTH
CENTRAL WISCONSIN

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY DRIFTING SNOW IS LIKELY IN OPEN COUNTRY AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD AIRMASS WILL BE IN PLACE IN THE WAKE OF THE STORM THAT MOVES
THROUGH THE SOUTHERN GREAT LAKES REGION. THIS WILL RESULT IN WIND
CHILL READINGS OF 15 TO 25 BELOW ZERO WEDNESDAY NIGHT INTO
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

SHEA

In the hours before

Local storm report, Feb 1, 9:00 AM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
900 AM CST TUE FEB 1 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     SNOW             ALMA                    44.33N 91.92W
02/01/2011  E3.7 INCH        BUFFALO            WI   PUBLIC

0808 AM     SNOW             HOLMEN 2S               43.95N 91.26W
02/01/2011  E2.6 INCH        LA CROSSE          WI   PUBLIC

0808 AM     SNOW             LA CROSSE NWS           43.28N 91.19W
02/01/2011  E4.2 INCH        LA CROSSE          WI   PUBLIC

0809 AM     SNOW             AUSTIN                  43.67N 92.98W
02/01/2011  E2.2 INCH        MOWER              MN   PUBLIC

0810 AM     SNOW             BYRON                   44.03N 92.65W
02/01/2011  E2.5 INCH        OLMSTED            MN   PUBLIC

0810 AM     SNOW             CUBA CITY               42.60N 90.43W
02/01/2011  E1.5 INCH        GRANT              WI   PUBLIC

0811 AM     SNOW             CHARLES CITY            43.06N 92.69W
02/01/2011  E4.1 INCH        FLOYD              IA   PUBLIC

0811 AM     SNOW             CRESCO 1NE              43.38N 92.11W
02/01/2011  E4.0 INCH        HOWARD             IA   PUBLIC

0812 AM     SNOW             DODGE CENTER            44.03N 92.86W
02/01/2011  E3.5 INCH        DODGE              MN   PUBLIC

0813 AM     SNOW             ELGIN 2SSW              44.11N 92.26W
02/01/2011  E2.7 INCH        WABASHA            MN   PUBLIC

0814 AM     SNOW             ELMA                    43.25N 92.44W
02/01/2011  E3.6 INCH        HOWARD             IA   PUBLIC

0815 AM     SNOW             ETTRICK                 44.17N 91.27W
02/01/2011  E2.8 INCH        TREMPEALEAU        WI   PUBLIC

0815 AM     SNOW             FAYETTE                 42.84N 91.80W
02/01/2011  E8.2 INCH        FAYETTE            IA   PUBLIC

0816 AM     SNOW             GENOA                   43.57N 91.23W
02/01/2011  E4.0 INCH        VERNON             WI   PUBLIC

0817 AM     SNOW             GALESVILLE 2ENE         44.09N 91.31W
02/01/2011  E2.4 INCH        TREMPEALEAU        WI   PUBLIC

0818 AM     SNOW             GUTTENBERG              42.79N 91.10W
02/01/2011  E3.0 INCH        CLAYTON            IA   PUBLIC

0818 AM     SNOW             LA CROSSE 4N            43.86N 91.23W
02/01/2011  E2.9 INCH        LA CROSSE          WI   PUBLIC

0819 AM     SNOW             LA CRESCENT             43.83N 91.30W
02/01/2011  E4.0 INCH        HOUSTON            MN   PUBLIC

0820 AM     SNOW             LANESBORO               43.72N 91.97W
02/01/2011  E3.6 INCH        FILLMORE           MN   PUBLIC

0823 AM     SNOW             LANSING 4SE             43.32N 91.16W
02/01/2011  E6.1 INCH        ALLAMAKEE          IA   PUBLIC

0825 AM     SNOW             LYNXVILLE               43.25N 91.05W
02/01/2011  E5.0 INCH        CRAWFORD           WI   PUBLIC

0826 AM     SNOW             NECEDAH 2NE             44.04N 90.05W
02/01/2011  E2.7 INCH        JUNEAU             WI   PUBLIC

0827 AM     SNOW             NEILLSVILLE             44.56N 90.59W
02/01/2011  E2.5 INCH        CLARK              WI   PUBLIC

0827 AM     SNOW             OSAGE                   43.29N 92.81W
02/01/2011  E4.1 INCH        MITCHELL           IA   PUBLIC

0827 AM     SNOW             OSSEO                   44.58N 91.22W
02/01/2011  E2.0 INCH        TREMPEALEAU        WI   PUBLIC

0828 AM     SNOW             RICHLAND CENTER 1NW     43.34N 90.39W
02/01/2011  E8.0 INCH        RICHLAND           WI   PUBLIC

0829 AM     SNOW             ST ANSGAR               43.38N 92.92W
02/01/2011  E3.7 INCH        MITCHELL           IA   PUBLIC

0830 AM     SNOW             STEUBEN 4NE             43.21N 90.82W
02/01/2011  E5.0 INCH        CRAWFORD           WI   PUBLIC

0831 AM     SNOW             SOLDIERS GROVE          43.39N 90.77W
02/01/2011  E5.2 INCH        CRAWFORD           WI   PUBLIC

0831 AM     SNOW             SPRING VALLEY           43.69N 92.39W
02/01/2011  E3.0 INCH        FILLMORE           MN   PUBLIC

0831 AM     SNOW             SPRING VALLEY 3E        43.68N 92.31W
02/01/2011  E4.1 INCH        FILLMORE           MN   PUBLIC

0832 AM     SNOW             TAYLOR                  44.32N 91.12W
02/01/2011  E3.5 INCH        JACKSON            WI   PUBLIC

0833 AM     SNOW             TREMPEALEAU             44.01N 91.44W
02/01/2011  E4.5 INCH        TREMPEALEAU        WI   PUBLIC

0834 AM     SNOW             VOLGA                   42.80N 91.54W
02/01/2011  E5.3 INCH        CLAYTON            IA   PUBLIC

0834 AM     SNOW             WAUKON                  43.27N 91.48W
02/01/2011  E7.0 INCH        ALLAMAKEE          IA   PUBLIC

0834 AM     SNOW             WESTBY 3ENE             43.66N 90.82W
02/01/2011  E4.3 INCH        VERNON             WI   PUBLIC

0835 AM     SNOW             WARRENS 5WSW            44.11N 90.59W
02/01/2011  E4.0 INCH        MONROE             WI   PUBLIC

0835 AM     SNOW             WINONA                  44.05N 91.66W
02/01/2011  E3.0 INCH        WINONA             MN   PUBLIC

0838 AM     SNOW             CALMAR                  43.18N 91.87W
02/01/2011  E5.2 INCH        WINNESHIEK         IA   PUBLIC

0838 AM     SNOW             ELKADER                 42.85N 91.41W
02/01/2011  E4.3 INCH        CLAYTON            IA   PUBLIC

0838 AM     SNOW             PLATTEVILLE             42.74N 90.48W
02/01/2011  E3.2 INCH        GRANT              WI   PUBLIC

0840 AM     SNOW             READSTOWN               43.45N 90.76W
02/01/2011  E6.0 INCH        VERNON             WI   PUBLIC

0841 AM     SNOW             MEDFORD                 45.14N 90.35W
02/01/2011  E0.9 INCH        TAYLOR             WI   PUBLIC

0845 AM     SNOW             LA CROSSE AIRPORT       43.87N 91.26W
02/01/2011  E3.2 INCH        LA CROSSE          WI   PUBLIC

0845 AM     SNOW             ROCHESTER AIRPORT       43.91N 92.50W
02/01/2011  E2.5 INCH        OLMSTED            MN   PUBLIC

0850 AM     SNOW             ONTARIO                 43.72N 90.59W
02/01/2011  E3.5 INCH        VERNON             WI   PUBLIC

0852 AM     SNOW             PRESTON                 43.68N 92.08W
02/01/2011  E4.5 INCH        FILLMORE           MN   PUBLIC

0852 AM     SNOW             WHITEHALL               44.37N 91.32W
02/01/2011  E3.0 INCH        TREMPEALEAU        WI   PUBLIC

0853 AM     SNOW             LA FARGE                43.58N 90.64W
02/01/2011  E5.8 INCH        VERNON             WI   PUBLIC

0855 AM     SNOW             GRAND MEADOW            43.71N 92.57W
02/01/2011  E5.2 INCH        MOWER              MN   PUBLIC

0857 AM     SNOW             STODDARD 2NE            43.69N 91.18W
02/01/2011  E3.7 INCH        VERNON             WI   PUBLIC

0858 AM     SNOW             NEILLSVILLE 4NNE        44.61N 90.56W
02/01/2011  E2.8 INCH        CLARK              WI   PUBLIC

0858 AM     SNOW             NEW LISBON 2N           43.90N 90.17W
02/01/2011  E4.0 INCH        JUNEAU             WI   PUBLIC

0921 PM     SNOW             TOMAH                   43.98N 90.49W
01/31/2011  E2.3 INCH        MONROE             WI   PUBLIC

0933 PM     SNOW             BLAIR 2NW               44.31N 91.25W
01/31/2011  E1.8 INCH        TREMPEALEAU        WI   PUBLIC

&&
OBSERVATIONS ARE COLLECTED FROM A VARIETY OF SOURCES WITH VARYING
EQUIPMENT AND EXPOSURE.  NOT ALL DATA LISTED IS CONSIDERED OFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm, 1 winter weather. Local standard time, as filed.

Winter Storm, Clayton

When
February 1, 3:00 PM CST to February 2, 8:30 AM CST
Where
Clayton forecast zone
Reported by
Law Enforcement
Coordinates
42.845, -91.341 (the zone’s center; the record gives no point)

Law enforcement reported several roads that were impassable with 16 accidents reported across the county. Snowfall amounts up to a foot were reported across the county.

Winter Storm, Fayette

When
February 1, 3:00 PM CST to February 2, 8:00 AM CST
Where
Fayette forecast zone
Reported by
Law Enforcement
Coordinates
42.863, -91.844 (the zone’s center; the record gives no point)

Law enforcement reported roads were drifted shut over the southern part of the county. Snowfall amounts across the southern part of the county averaged 6 to 8 inches.

Winter Weather, Chickasaw

When
February 1, 3:00 PM CST to February 2, 5:00 AM CST
Where
Chickasaw forecast zone
Reported by
Law Enforcement
Coordinates
43.060, -92.318 (the zone’s center; the record gives no point)

Law enforcement reported numerous vehicles stuck in snow drifts and ditches across the county.

Winter Storm, Allamakee

When
February 1, 4:00 PM CST to February 2, 8:00 AM CST
Where
Allamakee forecast zone
Reported by
Law Enforcement
Coordinates
43.284, -91.378 (the zone’s center; the record gives no point)

Law enforcement reported roads nearly impassable from blowing and drifting snow. Snowfall amounts ranged from around 2 inches across the north up to 6 inches for the southern part of the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2011Every state in 2011This day in weather historyWarnings in Iowa, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276030, 276031, 277353, 276028.